Medical questions & health advice by board certified doctors
"How to stop excessive bleeding?"
I put nuvaring in the first day of my period which was October 3rd and I've been bleeding ever since so I just took nuvaring out for good but I am still bleeding, what can I do?
Thanks for your question. Please speak with your doctor about this, as this sort of thing is not normal. The extra bleeding could have been caused by trauma during the insertion of the device, or it could also have been caused by something that is happening inside of this area. Trauma to the sensitive vaginal mucosa is not uncommon, but most mucosal bleeding should be short lived and resolve by itself within a small amount of time. This might be different or the bleeding last longer if you are also taking any blood thinners, even things such as aspirin or motrin. Also, other medical problems such as kidney and liver problems can result in prolonged bleeding. Even so, for an otherwise healthy person it would be abnormal for minor trauma to result in prolonged bleeding such as you are describing. Another concerning possibility could be that there is something intrinsically concerning about the vaginal or cervical mucosa, such as something that causes the mucosa to be more friable than it would normally be. Persistent bleeding can be one of the first signs of concerning changes to this tissue. Finally, there could be device specific explanations as well. Again, please speak with your doctor.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.